Alert archive / Indiana / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 14, NWS Northern Indiana

May 27, 20155 counties in Indiana

NWS Northern Indiana issued this severe thunderstorm warning at May 27, 2015, 12:54 PM EDT for 5 counties in Indiana. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 27, 2015, 12:54 PM EDT (16:54 UTC)
Expired
May 27, 2015, 1:45 PM EDT
In force
51 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Fulton County, IN, Kosciusko County, IN, Miami County, IN, Wabash County, IN, Whitley County, IN

The radar

The Northern Indiana radar (KIWX), 38 km from the middle of the area, began a volume at 16:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 4.9 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2015-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2015-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-144 J/kg
Mixed-layer LCL
682 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

689 
WUUS53 KIWX 271654
SVRIWX
INC049-085-103-169-183-271745-
/O.NEW.KIWX.SV.W.0014.150527T1654Z-150527T1745Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1254 PM EDT WED MAY 27 2015

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN FULTON COUNTY IN NORTH CENTRAL INDIANA...
  SOUTHERN KOSCIUSKO COUNTY IN NORTH CENTRAL INDIANA...
  NORTHERN MIAMI COUNTY IN NORTH CENTRAL INDIANA...
  NORTHERN WABASH COUNTY IN NORTH CENTRAL INDIANA...
  WHITLEY COUNTY IN NORTHEAST INDIANA...

* UNTIL 145 PM EDT

* AT 1252 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 5 MILES SOUTHWEST OF WARSAW TO AKRON TO 7 MILES
  NORTH OF MEXICO...AND MOVING EAST AT 35 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  WINONA LAKE...NORTH MANCHESTER...TRI-LAKES...COLUMBIA CITY...
  PIERCETON...SOUTH WHITLEY...GILEAD...CLAYPOOL...DISKO...SILVER
  LAKE...PACKERTON...WOOSTER...SIDNEY...LAKETON...IJAMSVILLE...
  LIBERTY MILLS...COLLAMER...LARWILL...LORANE AND TUNKER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL...DAMAGING WINDS AND CLOUD TO GROUND LIGHTNING 
IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY. LIGHTNING 
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO 
BE STRUCK BY LIGHTNING.

&&

LAT...LON 4092 8619 4124 8597 4123 8541 4103 8552
      4101 8555 4101 8564 4094 8564 4091 8567
TIME...MOT...LOC 1654Z 273DEG 31KT 4119 8591 4102 8600
          4092 8611

HAIL...1.00IN
WIND...60MPH

$$
1 follow-up statement
640 
WWUS53 KIWX 271715
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
115 PM EDT WED MAY 27 2015

INC049-271725-
/O.CAN.KIWX.SV.W.0014.000000T0000Z-150527T1745Z/
FULTON IN-
115 PM EDT WED MAY 27 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN FULTON COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.

LAT...LON 4092 8617 4101 8598 4101 8595 4105 8595
      4117 8592 4123 8541 4103 8552 4101 8555
      4101 8564 4094 8564 4091 8567
TIME...MOT...LOC 1715Z 273DEG 31KT 4121 8563 4107 8577
          4094 8600

$$

INC085-103-169-183-271745-
/O.CON.KIWX.SV.W.0014.000000T0000Z-150527T1745Z/
KOSCIUSKO IN-WHITLEY IN-WABASH IN-MIAMI IN-
115 PM EDT WED MAY 27 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
MIAMI...NORTHERN WABASH...WHITLEY AND SOUTHEASTERN KOSCIUSKO COUNTIES
UNTIL 145 PM EDT...

AT 112 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM PIERCETON TO NORTH MANCHESTER TO 6 MILES SOUTH OF
AKRON...AND MOVING EAST AT 35 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

SEVERE THUNDERSTORMS WILL BE NEAR...
  TRI-LAKES AND NORTH MANCHESTER AROUND 125 PM EDT.
  COLUMBIA CITY AROUND 130 PM EDT.

OTHER LOCATIONS IN THE WARNING INCLUDE LORANE...LARWILL...LIBERTY
MILLS...LAKETON...IJAMSVILLE...COLLAMER AND TUNKER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 4092 8617 4101 8598 4101 8595 4105 8595
      4117 8592 4123 8541 4103 8552 4101 8555
      4101 8564 4094 8564 4091 8567
TIME...MOT...LOC 1715Z 273DEG 31KT 4121 8563 4107 8577
          4094 8600

HAIL...1.00IN
WIND...60MPH

$$

JLA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 11:21 AM EDT, 1 hour 33 minutes earlier.

Area forecast discussion, May 27, 11:21 AM EDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1121 AM EDT WED MAY 27 2015

.SYNOPSIS...
ISSUED AT 420 AM EDT WED MAY 27 2015

A WEAK COLD FRONT IS EXPECTED TO MOVE ACROSS THE AREA THIS
AFTERNOON CAUSING SCATTERED SHOWERS AND THUNDERSTORMS. HIGH
PRESSURE WILL BUILD INTO THE AREA TONIGHT PROVIDING FAIR WEATHER.
HIGHS TODAY WILL BE IN THE UPPER 70S AND LOWER 80S... WITH LOWS
TONIGHT IN THE MIDDLE AND UPPER 50S.

&&

.UPDATE...
ISSUED AT 1121 AM EDT WED MAY 27 2015

LITTLE CHANGE NEEDED TO THE FORECAST GOING INTO THE AFTERNOON
HOURS AS CHANCES FOR SCATTERED SHOWERS/ISOLATED STORMS INCREASE
WITH REMNANT MCV TRACKING EAST INTO CENTRAL IN...AND PRIMARY MID
LEVEL TROUGH AXIS AND ASSOCIATED SFC FRONT PROPAGATION EAST INTO
THE LOWER GREAT LAKES. THIS FORCING COMBINED WITH MODEST SFC BASED
DESTABILIZATION, STEEP LOW LEVEL LAPSE RATES, AND JUST ENOUGH
UNIDIRECTIONAL FLOW (EFFECTIVE SHEAR VALUES 30-35 KTS) MAY BE
ENOUGH TO SUPPORT AN ISOLATED STRONG-SEVERE STORM (DAMAGING WINDS)
ALONG/EAST OF INTERSTATE 69 MID-LATE AFTERNOON. LACKING MID-LEVEL
LAPSE RATES AND MARGINAL SHEAR SHOULD LIMIT ORGANIZATION/UPDRAFTS
AND KEEP THIS AN ISOLATED WIND THREAT AT BEST.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 420 AM EDT WED MAY 27 2015

SHRTWV AND ASSOCIATED CDFNT OVER THE UPR MS VALLEY THIS MORNING
EXPECTED TO MOVE E-NE ACROSS OUR CWA THIS AFTN. DIURNAL HEATING
SHOULD RESULT IN AROUND 1000J/KG CAPE WHILE STILL RESPECTABLE
30-40KT UNIDIRECTIONAL DEEP LAYER SHEAR REMAINS OVER THE AREA AHEAD
OF THE UPR LEVEL TROF SUGGESTING SOME POTENTIAL FOR SVR STORMS WITH
DAMAGING WINDS ACROSS THE SE PORTION OF CWA WHERE LATER FROPA SHOULD
ALLOW FOR BETTER INSTABILITY. HIGH RES CONVECTIVE ALLOWING MODELS IN
DECENT AGREEMENT SUGGESTING TSTMS WILL IMPACT SE 1/2 OF AREA THIS
AFTN SO BUMPED UP POPS IN THIS AREA TO LIKELY RANGE. RATHER STRONG
GRADIENT/MIXING AHEAD OF THE FRONT SHOULD RESULT IN BREEZY/WARM
CONDITIONS ONCE AGAIN WITH HIGH TEMPS RANGING FROM THE U70S NW TO
THE L80S SE.

SFC HIGH EXPECTED TO MOVE EAST ACROSS THE AREA TONIGHT AS THE FRONT
SINKS S-SE TO SRN IN/OH. LIGHT WINDS AND CLEARING SKIES SHOULD
PROVIDE GOOD RADIATIONAL COOLING ALLOWING TEMPS TO FALL INTO THE
M-U50S. SOME POTENTIAL FOR FOG DEVELOPMENT BUT HELD OFF ADDING TO
FCST TO SEE HOW SGFNT THE DRYING IS BEHIND THE FRONT THIS AFTN.

&&

.LONG TERM...(THURSDAY THROUGH TUESDAY)
ISSUED AT 420 AM EDT WED MAY 27 2015

THE MAIN CHALLENGES THIS PERIOD CONCERN THE EVOLUTION AND PHASING OF
A NORTHERN STREAM SYSTEM DROPPING SOUTH OUT OF CANADA AND A SOUTHERN
STREAM WAVE EJECTING EAST ACROSS THE CONUS FRIDAY AND SATURDAY. FOR
THIS PACKAGE...FAVORED THE ECMWF. THE ECMWF CONTINUES TO HAVE A
BETTER OVERALL HANDLE WITH THIS SYSTEM WHICH IS REFLECTED IN BETTER
RUN TO RUN CONSISTENCY THAN THE GFS. ALSO...THE UPSTREAM AIRMASS HAS
BEEN VERY EFFICIENT IN PRODUCING SHOWERS AND STORMS. THERMAL AND
WIND PROFILES SUPPORT ONLY A MARGINAL SEVERE STORM THREAT...BUT
GIVEN THE HISTORY OF THIS AIRMASS AND THE LIKELY HYDROLOGIC
RECYCLING UPSTREAM...HAVE RAISED RAIN CHANCES FRIDAY NIGHT AND
SATURDAY. PRECIPITABLE WATER VALUES SHOULD RISE CLOSE TO 1.75. CAPE
VALUES SHOULD REMAIN AROUND OR UNDER 1000 J/KG...SO LOCALLY HEAVY
RAINFALL IS LIKELY. AFTER SATURDAY NIGHT...REMOVED ALL RAIN CHANCES
EXCEPT FOR A LOW CHANCE FOR A LINGERING SHOWER OVER SOUTHEAST AREAS
SUNDAY. TEMPERATURES SHOULD BE VERY WARM THURSDAY AND FRIDAY WITH
HIGHS FROM 82F TO 86F.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z THURSDAY MORNING)
ISSUED AT 644 AM EDT WED MAY 27 2015

WK CDFNT OVER NW IL THIS MORNING EXPECTED TO MOVE EAST ACROSS NRN
INDIANA TODAY WITH FROPA AT SBN AROUND 16Z AND AROUND 20Z AT FWA.
DIURNAL HEATING SHOULD LEAD TO SCT TSRA FORMING IN VCNTY OF THE
FRONT WITH GREATER COVERAGE NE INDIANA WHERE MORE INSTABILITY SHOULD
BE IN PLACE BY FROPA. WITH THE EXCEPTION OF A TEMPO MVFR GROUP IN
TSRA AT FWA THIS AFTN... VFR CONDITIONS FCST THROUGH THIS EVE.
SOME BR MAY FORM OVERNIGHT AS A SFC HIGH MOVES ACROSS THE AREA
PROVIDING LIGHT WINDS AND GOOD RADIATIONAL COOLING.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

UPDATE...STEINWEDEL
SYNOPSIS...JT
SHORT TERM...JT
LONG TERM...SKIPPER
AVIATION...JT

VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSNORTHERNINDIANA
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, May 27, 4:51 AM EDT, 8 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
451 AM EDT WED MAY 27 2015

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-280900-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
451 AM EDT WED MAY 27 2015 /351 AM CDT WED MAY 27 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED... ESPECIALLY ACROSS EASTERN PORTIONS
OF THE AREA TODAY. A FEW OF THE STORMS MAY BE SEVERE WITH DAMAGING
WINDS THIS AFTERNOON... MAINLY EAST OF A HILLSDALE MICHIGAN TO
MARION INDIANA LINE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS ARE EXPECTED FRIDAY AND SATURDAY WITH LOCALLY HEAVY
RAINFALL POSSIBLE. HIGH WAVES MAY CAUSE DANGEROUS SWIMMING
CONDITIONS AT LAKE MICHIGAN BEACHES SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-280900-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
451 AM EDT WED MAY 27 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TODAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS ARE POSSIBLE FRIDAY AND SATURDAY. HIGH WAVES RESULTING
IN HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE ALSO POSSIBLE SATURDAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

In the hours before

Local storm report, May 27, 11:12 AM EDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1112 AM EDT WED MAY 27 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     TSTM WND DMG     3 ENE BRICE             40.43N  84.84W
05/26/2015                   JAY                IN   EMERGENCY MNGR

            A FEW TREES DOWN NEAR STATE ROAD 26 BETWEEN 700 E AND
            800 E. ROOF PANELS OF BARN ALSO DAMAGED.

&&

NDM
Local storm report, May 27, 11:32 AM EDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1132 AM EDT WED MAY 27 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     TSTM WND DMG     LEIPSIC                 41.10N  83.98W
05/26/2015                   PUTNAM             OH   EMERGENCY MNGR

            PORTION OF METAL ROOF REMOVED FROM A BUILDING IN TOWN.

&&

NDM
Special weather statement, May 27, 11:47 AM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1147 AM EDT WED MAY 27 2015

INZ013-020-022-271615-
CASS IN-PULASKI IN-WHITE IN-
1147 AM EDT WED MAY 27 2015

...STRONG THUNDERSTORMS MOVING TOWARD NORTHEASTERN WHITE...
NORTHWESTERN CASS...SOUTHEASTERN PULASKI AND EXTREME SOUTHWESTERN
FULTON COUNTIES...

AT 1144 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MONON...OR 8 MILES NORTHWEST OF
MONTICELLO...MOVING NORTHEAST AT 45 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL
CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH
THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  ROYAL CENTER...
  BUFFALO AND SITKA...
  LAKESIDE...
  HEADLEE...BELL CENTER AND PULASKI...
  THORNHOPE...STAR CITY AND LAWTON...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4107 8652 4082 8644 4073 8693 4086 8698
TIME...MOT...LOC 1548Z 247DEG 37KT 4082 8685
Local storm report, May 27, 11:58 AM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1158 AM EDT WED MAY 27 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     TSTM WND DMG     2 SE LEIPSIC            41.08N  83.96W
05/26/2015                   PUTNAM             OH   EMERGENCY MNGR

            10 TO 12 INCH TREE LIMBS DOWN.

&&

NDM
Special weather statement, May 27, 12:23 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1223 PM EDT WED MAY 27 2015

INZ006>009-013-015>018-020-022>027-032>034-MIZ080-081-OHZ001-002-
004-005-015-016-024-025-271745-
LAGRANGE-STEUBEN-NOBLE-DE KALB-PULASKI-FULTON IN-KOSCIUSKO-
WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-
ADAMS-GRANT-BLACKFORD-JAY-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-
DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...LAGRANGE...TOPEKA...SHIPSHEWANA...
ANGOLA...FREMONT...KENDALLVILLE...LIGONIER...ALBION...AUBURN...
GARRETT...WINAMAC...FRANCESVILLE...MEDARYVILLE...ROCHESTER...
AKRON...WARSAW...WINONA LAKE...SYRACUSE...MENTONE...
COLUMBIA CITY...TRI-LAKES...SOUTH WHITLEY...FORT WAYNE...
NEW HAVEN...MONTICELLO...BROOKSTON...MONON...LOGANSPORT...
ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...WABASH...
NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...OSSIAN...
DECATUR...BERNE...MARION...GAS CITY...UPLAND...HARTFORD CITY...
MONTPELIER...PORTLAND...DUNKIRK...COLDWATER...BRONSON...
HILLSDALE...LITCHFIELD...JONESVILLE...BRYAN...WAUSEON...
ARCHBOLD...FAYETTE...SWANTON...DEFIANCE...SHERWOOD...HICKSVILLE...
NAPOLEON...DESHLER...LIBERTY CENTER...PAULDING...ANTWERP...
MELROSE...OTTAWA...PANDORA...KALIDA...FORT JENNINGS...VAN WERT...
DELPHOS...OHIO CITY...LIMA...SPENCERVILLE
1223 PM EDT WED MAY 27 2015

...SCATTERED THUNDERSTORMS DEVELOPING WITH GUSTY WINDS POSSIBLE
THIS AFTERNOON...

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP
ACROSS NORTHEAST INDIANA AND NORTHWEST OHIO THROUGH MID AFTERNOON.
THE STRONGER SHOWERS AND THUNDERSTORMS WILL BE CAPABLE OF
PRODUCING WIND GUSTS TO 50 MPH...SMALL HAIL...AND BRIEF HEAVY
DOWNPOURS. AN ISOLATED SEVERE THUNDERSTORM WILL ALSO BE POSSIBLE
THIS AFTERNOON...WITH STRONG GUSTY WINDS AS THE MAIN THREAT. ANYONE
WITH OUTDOOR PLANS THIS AFTERNOON SHOULD BE PREPARED TO TAKE
SHELTER.

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 11:47 AM EDTSpecial Weather StatementIWXWhite28 min
May 27, 1:27 PM EDTSevere Thunderstorm WarningIWXAllen, DeKalb, Noble, Whitley33 min
May 27, 1:59 PM EDTSevere Thunderstorm WarningIWXAllen, DeKalb46 min
May 27, 2:22 PM EDTAreal Flood AdvisoryIWXAllen3 hr
May 27, 2:31 PM EDTSevere Thunderstorm WarningIWXAllen44 min
May 27, 4:57 PM EDTSpecial Weather StatementIWXGrant, Huntington33 min
May 27, 5:59 PM EDTSpecial Weather StatementIWXAdams31 min
May 27, 6:15 PM EDTSpecial Weather StatementIWXAdams30 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.